Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

On Morphine drip. No fluid or food intake. Why is Morphine given?

Hi My grandmother is being placed on a Morphone drip this evening, she is 95 and has been refusing fluids and food for a week or so, apart from the odd spoonful and using swabs for water in her mouth. Is this to speed up the process of her passing? I think it is clear to see this is the end, however she would hang on to the bitter end in discomfort. I just wondered what the true nature of a morphine drip in a 95 year old woman with severe dementia really was. Many Thanks
Asked On : Sat, 7 Jul 2012
Answers:  1 Views:  189
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear ma'm/ sir
Thanks for writing to us.
The most plausible cause for a morphine drip in such a scenario is persistent intolerable pain to patient from an incurable cause (usually a cancer).
Since it is not clear from your query that what disease she has, it would be difficult to throw more light on this.
Answered: Sat, 19 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor